Other than antibiotics. I'm desperate. I have been on and off antibiotics since last November, and as soon as I stop taking them the infection comes back. I have taken every antibiotic imaginable, been tested for every STD imaginable, and I am not having sex... I am desperate for some relief, this is ruining my life
1 Sep 2012
There is a very bad strain of E Coli infection going around women through UTI's, caused by chickens that are given antibiotics for growth, and keeping them healthy. It is resistant to antibiotics, as it is caused by antibiotics. Patti is right to keep up with the vitamin C, and other supplements that build up your immune system, but you also might want to have your new doctor check and see if the UTI you carry is the one that is caused by the chickens. They have to treat that differently. Best of luck to you!!
1 Sep 2012
My anwer is ALWAYS the same. I went through what you are going through. I switched health care providers and visited a urogynecologist who prescribed Methenamine Hipp (common brands: Hiprex, Mandelamine, Urex) I take one pill twice a day accompanied each time by 1,000 mg of vitamin C. I have been almost infection free for two years now. It has been a miracle in my life. But, you MUST be infection free when you start the program because it is preventive. Please ask your doctor about this treatment plan and see what she/he has to say. I have no information about this preventive approach with males. Please do your homework and I wish you the very best as what you are going through is very miserable. Trust me, I know.
26 Aug 2012
You are probably not on the antibiotic long enough. Have you had a culture and sensitivity of your urine done? I would find another doctor, preferably a urologist if the doc you have hasn't managed to figure it out in all this time. All that is happening is your killing off enough bacteria to lessen the symptoms, then you're done with the antibiotic and the bacteria can grow again.
26 Aug 2012
Dear Benecio, I had what I thought was chronic UTI, it actually wasn't, although the tendency to have UTIs runs in my family and I have had my share of legitimate ones. 2 things that were causing them or the symptoms in me, we're taking tylenol and Advil everyday, and also my hormones were very messed up. Urinary tract burning, is listed way way down on the list of side effects for Tylenol and Advil, as I responded to hormone replacement therapy, they subsided as well. My dr said that there a basically 4 germs that cause UTI'S, 3 of the germs respond to things like Bactrim or nitrofurantoin, and the 4th will need Cipro. My dr had only ordered a check for white cells in the urine, it neededto be cultured for the specific type of bacteria causing it, and I needed the cipro one time when one wouldn't clear up. I also had to cut out ALL caffeine to get rid of that one. Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... else had this experience? I have been suffering with recurrent UTIs since last September. For two months I have been off antibiotics and thought ...
1 answer • 13 Jul 2013
have had a uti for the last two years multiple doses of antibiotics just taking flomax
3 answers • 19 Jan 2015
I took some antibiotics for uti and since then have had two yeast infections...
1 answer • 29 Mar 2015
... clumpy, yeasty?
1 answer • 13 May 2015
Urinary Tract Infection - I am fighting a uti for three months now and taking antibiotics for it but
... the last time I was a lot of antibiotics I ended up in the with Cdiff and now I'm back on a bunch of antibiotics I'm afraid that my ...
1 answer • 6 Oct 2015